Alert archive / Michigan / Gale Warnings in 2017

Gale Warning 36, NWS Gaylord, MI

November 29, 2017

NWS Gaylord, MI issued this gale warning at Nov 29, 2017, 10:30 PM EST. It took effect at Nov 30, 2017, 11:00 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 29, 2017, 10:30 PM EST (03:30 UTC)
In effect from
Nov 30, 2017, 11:00 AM EST
Expired
Nov 30, 2017, 6:54 PM EST
In force
8 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

755 
WHUS73 KAPX 300330
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1030 PM EST WED NOV 29 2017

LSZ321-301100-
/O.UPG.KAPX.GL.A.0012.171130T1600Z-171201T0000Z/
/O.NEW.KAPX.GL.W.0036.171130T1600Z-171201T0000Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1030 PM EST WED NOV 29 2017

...GALE WARNING IN EFFECT FROM 11 AM TO 7 PM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM EST THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ323-341-342-344>346-301100-
/O.CON.KAPX.GL.W.0035.171130T0400Z-171130T1600Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1030 PM EST WED NOV 29 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345-346-349-301100-
/O.CON.KAPX.SC.Y.0103.000000T0000Z-171201T1000Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
STURGEON PT TO ALABASTER MI-
1030 PM EST WED NOV 29 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ322-301100-
/O.CON.KAPX.SC.Y.0103.000000T0000Z-171201T1000Z/
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1030 PM EST WED NOV 29 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347-348-301100-
/O.CON.KAPX.GL.A.0012.171130T1600Z-171201T0000Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
1030 PM EST WED NOV 29 2017

...GALE WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

A GALE WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS. 

$$
4 follow-up statements
087 
WHUS73 KAPX 300757
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
257 AM EST THU NOV 30 2017

LHZ347-348-301600-
/O.UPG.KAPX.GL.A.0012.171130T1600Z-171201T0000Z/
/O.EXA.KAPX.GL.W.0036.171130T1600Z-171201T0000Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
257 AM EST THU NOV 30 2017

...GALE WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EST
THIS EVENING. THE GALE WATCH IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ323-341-342-344>346-301600-
/O.CON.KAPX.GL.W.0035.000000T0000Z-171130T1600Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
257 AM EST THU NOV 30 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING...

A GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LSZ321-301600-
/O.CON.KAPX.GL.W.0036.171130T1600Z-171201T0000Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
257 AM EST THU NOV 30 2017

...GALE WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
EST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
EST THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345-346-349-301600-
/O.CON.KAPX.SC.Y.0103.000000T0000Z-171201T1000Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
STURGEON PT TO ALABASTER MI-
257 AM EST THU NOV 30 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ322-301600-
/O.CON.KAPX.SC.Y.0103.000000T0000Z-171201T1000Z/
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
257 AM EST THU NOV 30 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
989 
WHUS73 KAPX 301552
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1052 AM EST THU NOV 30 2017

LMZ323-341-342-344>346-010000-
/O.CAN.KAPX.GL.W.0035.000000T0000Z-171130T1600Z/
/O.EXA.KAPX.SC.Y.0103.000000T0000Z-171201T1000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1052 AM EST THU NOV 30 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST FRIDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-010000-
/O.CON.KAPX.GL.W.0036.171130T1600Z-171201T0000Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1052 AM EST THU NOV 30 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ347-348-010000-
/O.CON.KAPX.GL.W.0036.171130T1600Z-171201T0000Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
1052 AM EST THU NOV 30 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345-346-349-010000-
/O.CON.KAPX.SC.Y.0103.000000T0000Z-171201T1000Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
STURGEON PT TO ALABASTER MI-
1052 AM EST THU NOV 30 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ322-010000-
/O.CON.KAPX.SC.Y.0103.000000T0000Z-171201T1000Z/
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1052 AM EST THU NOV 30 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
098 
WHUS73 KAPX 302011
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
311 PM EST THU NOV 30 2017

LSZ321-010000-
/O.CON.KAPX.GL.W.0036.000000T0000Z-171201T0000Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
311 PM EST THU NOV 30 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ347-348-010000-
/O.CON.KAPX.GL.W.0036.000000T0000Z-171201T0000Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
311 PM EST THU NOV 30 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ323-341-342-344>346-010415-
/O.CON.KAPX.SC.Y.0103.000000T0000Z-171201T1000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
311 PM EST THU NOV 30 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-346-349-010415-
/O.CON.KAPX.SC.Y.0103.000000T0000Z-171201T1000Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
STURGEON PT TO ALABASTER MI-
311 PM EST THU NOV 30 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ322-010415-
/O.CON.KAPX.SC.Y.0103.000000T0000Z-171201T1000Z/
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
311 PM EST THU NOV 30 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
776 
WHUS73 KAPX 302354
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
654 PM EST THU NOV 30 2017

LHZ347-348-010800-
/O.CAN.KAPX.GL.W.0036.000000T0000Z-171201T0000Z/
/O.EXA.KAPX.SC.Y.0103.000000T0000Z-171201T1000Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
654 PM EST THU NOV 30 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST FRIDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-010800-
/O.CAN.KAPX.GL.W.0036.000000T0000Z-171201T0000Z/
/O.EXA.KAPX.SC.Y.0103.000000T0000Z-171201T1000Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
654 PM EST THU NOV 30 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST FRIDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-341-342-344>346-010800-
/O.CON.KAPX.SC.Y.0103.000000T0000Z-171201T1000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
654 PM EST THU NOV 30 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-346-349-010800-
/O.CON.KAPX.SC.Y.0103.000000T0000Z-171201T1000Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
STURGEON PT TO ALABASTER MI-
654 PM EST THU NOV 30 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ322-010800-
/O.CON.KAPX.SC.Y.0103.000000T0000Z-171201T1000Z/
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
654 PM EST THU NOV 30 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Nov 29, 9:40 PM EST, 50 minutes earlier.

Area forecast discussion, Nov 29, 9:40 PM EST, 50 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
940 PM EST Wed Nov 29 2017

.UPDATE...
Issued at 940 PM EST Wed Nov 29 2017

Evening satellite/upper air and surface analysis reveals
retreating high pressure over the eastern lakes region. Short wave
trough axis is steadily progressing toward the western Great Lakes
with an attending surface low over south-central Canada and cold
front stretching down through the northern plains. Tightening
pressure gradient and increasing southerly flow is developing
across the western Great Lakes ahead of the front. Regional radars
are clear for the moment...save for a few returns over Missouri
edging northward.

Upstream short wave trough/cold front will advance into the
western Great Lakes overnight and swing through the CWA on
Thursday. Ahead of the front...strong pulse of low-mid level warm
advection forcing still expected to slide up through western lakes
region. Interacting with the incoming short wave/QG-forcing for
ascent...still expect an expanding band of cloud cover/light
precip developing in the Midwest and spreading up across central
and northern lower Michigan during the overnight hours. Haven't
made any big changes to the going forecast other than some
addition of timing detail and nudged up pops in some areas.

But despite strong warm advection...P-type will likely be more
snow than anything (or a mix at best)...given the colder sfc
temps out there right now and dewpoints running the lower to
middle 20s (lots of room for evap cooling)...and particularly
across the higher terrain. Still not anticipating much by way of
accumulation however...given the brief duration and low
anticipated QPF.

&&

.NEAR TERM...(Tonight through Thursday)
Issued at 245 PM EST Wed Nov 29 2017

High impact weather potential: Minimal.

Pattern synopsis and forecast: Sfc high pressure, deep dry air,
light winds and rising mid level heights were directly overhead
early this afternoon. This was resulting a plethora of sunshine,
but still coolish day with temperatures creeping up into the mid
and upper 30s most areas. The main weather features were upstream
across in south central Canada and the Dakotas, where a mid level
trough axis and associated sfc cold/warm fronts were pressing
eastward. These features were working with a very dry air mass,
and no precip was occurring. The only precip around was with a srn
stream wave moving into the lower Mississippi valley where it was
able to work with better moisture from the Gulf.

The high pressure presses eastward through afternoon and into the
evening while the upstream fronts race eastward reaching nrn
Michigan late tonight, then departing east Thursday morning. There
is certainly no phasing between the nrn and srn stream waves, but we
do get some of the srn stream moisture to advect up into our region
overnight. The rather impressive forcing/-divQ from WAA, upper
divergence and DPVA and this moisture ought to at least have a shot
at developing a brief period of light mixed precipitation (rain,
snow and potential sleet). As the previous discussion mentioned, low
levels start out pretty darn dry, as seen on a variety of fcst
soundings. This likely to lead to a start of light snow, before WAA
trying to change things over to more mixy/rain as the precipitation
departs Thursday morning. Little to no accumulation of snow. The air
mass looks to dry out quickly with cold advection bringing gusty WNW
winds and sufficiently cold temperatures for isolated to scattered
light rain/snow showers. As has been the case lately, moisture flux
and depth of stratocumulus is rather shallow. This will lead to
insignificant, more nuisance light precipitation.

Lows tonight likely occurring this evening, in the upper 20s to
lower 30s, warming slightly through the night into the low to mid
30s. Highs Thursday in the upper 30s to lower half of the 40s.

&&

.SHORT TERM...(Thursday night through Saturday)
Issued at 245 PM EST Wed Nov 29 2017

High Impact Weather Potential...Minimal.

Pattern Synopsis/Forecast: Sharp upper level trough will bring a
glancing blow of colder (but certainly not Arctic cold) air
Thursday night, but this will quickly be displaced Friday morning
as upstream ridging slides into the region. Corresponding surface
high centered over the Ohio Valley will extend into northern
Michigan into the weekend, with weak shortwave energy brushing
northern parts of the area (possibly producing some very light
precipitation).

Primary Forecast Concerns: Potential for light rain/snow showers
Thursday night and again Friday night/early Saturday.

Steepening low level lapse rates from strengthening cold air
advection and marginally moist mid levels will lead to scattered
light lake effect showers developing Thursday evening as a
progressively colder 850mb airmass filters into the region (dropping
to -6 to 8C by late evening). Eastern Upper and parts of Northwest
Lower will see the greatest chance for lake effect showers through
around midnight (rain changing to snow), but can't rule out some
sprinkles and/or flurries elsewhere across Northern Lower. Rising
heights and lowering inversions by late Thursday night into
Friday will put an end to any lake effect precipitation.

A developing weak shortwave and associated surface low will race
eastward across southern Canada Friday night into early Saturday,
clipping the Upper Great Lakes.  Moisture is limited but likely
sufficient across Eastern Upper for scattered light rain/snow
showers.   The precipitation will wind down by Saturday morning. Dry
conditions over Northern Lower. Above normal temperatures expected
into the weekend.

.LONG TERM...(Saturday night through Wednesday)
Issued at 245 PM EST Wed Nov 29 2017

High pressure will provide precipitation free weather through
Sunday night...until a developing low pressure system over the
central Plains approaches the Great Lakes region. This system
should produce rain for northern Michigan through at least Tuesday
morning and then lake effect snows behind the departing system
with westerly wind flow and cold temperatures filtering in. Some
locations may see quite a bit of snow from Wednesday through the
weekend...something to keep an eye on. Highs will be in the upper
30s to mid 40s through Tuesday and then drop to near freezing
Wednesday. Lows will be in the mid 20s to low 30s.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 733 PM EST Wed Nov 29 2017

High pressure/dry air overhead this evening leading to solid VFR
conditions...which will last through tonight into Thursday
morning. Meanwhile...low pressure over south-central Canada has a
cold front stretching down into the northern plains. Front will
swing into the western lakes region overnight and cross the region
on Thursday. Ahead of the front...VFR cloud cover is expected to
expand from the Midwest into the northern Great Lakes later
tonight and may bring some light precipitation to parts of
northern lower Michigan through Thursday morning. But behind the
front...colder air arrives bringing cloud cover lowering down to
MVFR at the terminal sites through the day Thursday.

Increasing flow off the surface ahead of the front will also lead
to LLWS conditions at the terminal sites tonight...and gusty winds
on Thursday.

&&

.MARINE...
Issued at 245 PM EST Wed Nov 29 2017

Sfc high pressure and light winds will push east this afternoon
before the gradient really tightens up quickly through the night
ahead of a fast approaching cold front. Low end gales are likely
over Lake Michigan late tonight into Thursday morning, with
Whitefish Bay and portions of the northern Lake Huron possibly
getting in on the action Thursday afternoon into Thursday evening.
Gale warnings have been posted for Lake Michigan and a Gale watch
for the latter. Advisories abundant all other areas.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY until 5 AM EST Friday for LHZ345-346-349.
     GALE WATCH from Thursday morning through Thursday evening for
     LHZ347-348.
LM...GALE WARNING until 11 AM EST Thursday for LMZ323-341-342-344>346.
LS...SMALL CRAFT ADVISORY until 5 AM EST Friday for LSZ322.
     GALE WATCH from Thursday morning through Thursday evening for
     LSZ321.
&&

UPDATE...BA
NEAR TERM...SMD
SHORT TERM...JK
LONG TERM...TL
AVIATION...BA
MARINE...SMD
Hazardous weather outlook, Nov 29, 3:31 PM EST, 6 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
331 PM EST Wed Nov 29 2017

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-302045-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa-
Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-
Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-
Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-
Gladwin-Arenac-
331 PM EST Wed Nov 29 2017

This hazardous weather outlook is for northern Lower Michigan...
eastern Upper Michigan...and adjacent nearshore waters of Lake
Michigan...Lake Huron and Lake Superior.

.DAY ONE...Tonight.

Gale force wind gusts are expected to develop on Lake Michigan
late tonight. See ongoing marine headlines for details.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Gale force winds gusts are expected on Lake Michigan early
Thursday morning. Gale force wind gusts are possible on Whitefish
Bay and portions of the northern Lake Huron nearshore waters
Thursday afternoon into Thursday evening.  See ongoing marine
headlines for details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

For more information visit http://weather.gov/gaylord.

JK

Nearby

Gale Warnings in Michigan, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.